Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 10, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 19, 2015, 4:00 AM EDT. It took effect at May 19, 2015, 2:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 19, 2015, 2:00 PM EDT
- Expired
- May 19, 2015, 9:51 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
812 WHUS71 KCLE 190800 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT TUE MAY 19 2015 LEZ148-149-191600- /O.NEW.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 400 AM EDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES 2 FEET OR LESS BUILDING TO 3 TO 5 FEET THIS AFTERNOON AND THEN SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
3 follow-up statements
553 WHUS71 KCLE 191358 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 958 AM EDT TUE MAY 19 2015 LEZ148-149-192200- /O.CON.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 958 AM EDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES WILL BUILD TO 3 TO 5 FEET THIS AFTERNOON AND THEN SUBSIDE TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
182 WHUS71 KCLE 191752 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT TUE MAY 19 2015 LEZ148-149-200200- /O.CON.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 152 PM EDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES OF 3 TO 5 FEET THIS AFTERNOON WILL SUBSIDE TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
387 WHUS71 KCLE 200151 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 951 PM EDT TUE MAY 19 2015 LEZ148-149-200300- /O.CAN.KCLE.SC.Y.0010.000000T0000Z-150520T0200Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 951 PM EDT TUE MAY 19 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 19, 3:03 AM EDT, 57 minutes earlier.
Area forecast discussion, May 19, 3:03 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 303 AM EDT TUE MAY 19 2015 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE DAKOTAS WILL BUILD SOUTHEAST INTO THE PLAIN STATES AND EXTEND A RIDGE INTO THE REGION THROUGH MID WEEK. FRIDAY MORNING A COLD FRONT WILL DROP SOUTH ACROSS THE GREAT LAKES AND INTO NORTHERN OHIO. HIGH PRESSURE WILL FOLLOW...BUILDING ACROSS THE REGION SATURDAY. && .NEAR TERM /THROUGH TODAY/... COLD FRONT PROGRESSING EAST ACROSS THE AREA EARLY THIS MORNING WITH SWLY FLOW KCLE-KMFD AND NWLY FLOW AT KTOL AND KFDY. AT THIS TIME NO PRECIP IS ASSOCIATED WITH THE BOUNDARY AND NON IS EXPECTED. SKIES CLEAR 100 MILES EITHER SIDE OF THE FRONT WITH CLEARING JUST ABOUT TO ENTER NWRN PA. ON THE OTHER HAND...WRAP AROUND MOISTURE/CLOUDS DROPPING ESE ACROSS SOUTHERN LAKE MI. THIS LOW LEVEL CLOUD DECK IS EXPECTED INTO NWRN TOL AREA 12-13Z BASED ON TIMING OF CURRENT MOVEMENT. CLOUDS REACH KCLE AROUND 17Z. HIGH TODAY IN THE 60S BUT TEMPS WILL BE STEADY/SLOWLY FALLING POST FRONT. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... NO BIG CHANGE TO THE SHORT TERM THINKING. MUCH COOLER AND GENERALLY DRY CONDITIONS CONTINUE TO BE EXPECTED DURING THIS PERIOD AS HIGH PRESSURE TO OUR WEST FORCES MUCH COOLER AIR INTO THE REGION. THIS HIGH WILL GRADUALLY BUILD EAST THROUGH MID WEEK. THERE IS STILL A POTENTIAL FOR FROST EARLY WEDNESDAY MORNING WHERE SKIES CLEAR. WILL NOT ISSUE AN ADVISORY JUST YET AS TEMPS MARGINAL AND CLOUDS STILL MOVING TOWARD THE AREA. A WEAK SHORTWAVE EARLY THURSDAY COULD PRODUCE A BRIEF SPRINKLE. PUT IN SLIGHT CHANCE FOR MOST BUT WILL NOT GET INTO THE ZFP. ANOTHER COLD FRONT WILL DROP ACROSS THE REGION FRIDAY AS UPPER TROF DIGS INTO QUEBEC. THIS SHOULD AFFECT NORTHEAST OHIO AND NWRN PA TEMPS THE MOST BASED ON PACKING AND ORIENTATION. HIGHS WEDNESDAY FROM THE MID 50S TO MID 60S. EXPECT A GRADUAL WARMUP INTO THURSDAY. FRIDAY WESTERN COUNTIES COULD TACK ON ANOTHER COUPLE DEGREES BUT NERN OHIO AND NWRN PA LIKELY DROP BACK TO 60 TO 65. && .LONG TERM /SATURDAY THROUGH MONDAY/... UPPER LEVEL RIDGE BECOMES AMPLIFIED OVER THE WEEKEND ACROSS THE MISSISSIPPI VALLEY REGION. THIS WILL HELP TO BUILD SURFACE HIGH PRESSURE AS IT MOVES EAST OVER THE FORECAST AREA. EVENTUALLY...THE SURFACE HIGH PUSHES EAST TO THE EAST COAST BY SUNDAY MORNING. THIS WILL SET UP ANOTHER ROUND OF WARM AIR ADVECTION INTO THE FORECAST AREA OVER THE WEEKEND. THE UNFORTUNATE SCENARIO WILL OCCUR WHERE THE GULF OF MEXICO WILL OPEN UP AND SEND A STREAM OF MOISTURE NORTH ACROSS EASTERN TEXAS INTO THE FORECAST AREA. THIS CONVEYOR BELT OF MOISTURE WILL UNDOUBTEDLY BRING WITH IT A THREAT FOR SHOWERS AND THUNDERSTORMS DURING THE LATTER HALF OF THE MEMORIAL DAY WEEKEND. WILL CONTINUE THE GRADUAL INCREASE OF SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY FROM WEST TO EAST. HAVE A GUT FEELING WE MAY NEED TO UP POPS TO LIKELY ALL AREAS FOR MONDAY. TEMPERATURE FORECAST IS A TOUGH ONE AS WE GET INTO THE WEEKEND AND MONDAY AS THEY WILL BE HIGHLY DEPENDENT ON HOW MUCH SUN BREAKS THROUGH THE OVERCAST BETWEEN SHOWERS AND THUNDERSTORMS. IF WE GET A PERIOD OF SUN ANY OF THOSE DAYS...MAX TEMPERATURES WILL BE UNDER FORECAST. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... COLD FRONT IS GRADUALLY PUSHING EAST ACROSS THE WESTERN HALF OF THE FORECAST AREA AT THIS TIME AND SHOULD CONTINUE TO MOVE EAST THROUGH THE REST OF THE MORNING HOURS. SKIES CLEARING OUT WITH THE COLD FRONT FOR A PERIOD OF TIME. A STRATOCUMULUS DECK AROUND 4K FEET WILL MOVE EAST INTO THE AREA THIS MORNING AND LINGER OVER MOST OF THE AREA THROUGH MUCH OF THE TAF PERIOD. WINDS WILL INCREASE ALONG THE FRONTAL BOUNDARY AND REMAIN AT 10 TO 15 KNOTS UNTIL THIS EVENING AND THEN DIMINISH. LOW CLOUDS AT YOUNGSTOWN AND AKRON CANTON SHOULD GRADUALLY SHIFT EAST THIS MORNING AS WELL. .OUTLOOK... NON-VFR POSSIBLE BEHIND A COLD FRONT IN NE OH/NW PA TUESDAY NIGHT. && .MARINE... A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SOME TIME LATER TONIGHT AS WINDS INCREASE OUT OF THE WEST AND BECOME NORTHERLY ACROSS THE LAKE. WINDS DO DIMINISH CONSIDERABLY WEDNESDAY INTO WEDNESDAY NIGHT. WINDS DO INCREASE A TAD OUT OF THE SOUTHWEST ON THURSDAY AHEAD OF A WEAK COLD FRONT THAT MOVES SOUTHEAST ACROSS THE LAKE. AT THIS TIME...IT LOOKS LIKE WINDS SHOULD BE WEAK ENOUGH TO AVOID SMALL CRAFT ADVISORIES. WINDS THEN BECOME LIGHT AND VARIABLE AS HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE LAKE HEADING INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.